How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Medical
Satisfied Customers: 3830
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Medical Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I am having bouts of diarrhea since last Sat. Stop eating

Customer Question

I am having bouts of diarrhea since last Sat. Stop eating except for banana and jello and water. Was ok Sun as took 5 Imodium on Sat. Ate small piece of meatloaf & mashed potatoes Sun eve. and diarrhea started again. What is the best thing to eat or drink. I am suppose leave for a trip to NY Wed at 8:30 but feel I can do this with diarrhea.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: No. I have been taking Imodium and a couple of Peptobismal doses over the past 3-4 days. I have Lactose intolerance and am trying to not eat wheat and have been better. I have this problem ever so often.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Sulphur is the only things in the past that I had a problem with. I take no other medications except Vagifem tablet twice a week. I take supplements that my Integrative Internalist gives me.
JA: Anything else in your medical history you think the doctor should know?
Customer: I have this problem every so often for 30 years or more
Submitted: 1 month ago.
Category: Medical
Expert:  Dr Josh replied 1 month ago.

Hello,

Myself Dr Josh. and I’m happy to help with your question today.Please provide me the following information so that I can address your concern-

Are you still having diarrhea?

Any pain/cramps in abdomen?

Is there any episode of vomiting or nausea?

Waiting for your reply…

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 1 month ago.

Dear customer

Thank you being online.

The symptoms you have described of having bouts of diarrhea since last sat is most likely due to a condition called gastroenteritis what you call as stomach flu. Gastroenteritis is the irritation and inflammation of the digestive tract.Its most common causes are:Food poisoning, viral infections, food allergies, improper diet, and intestinal parasites or bacterial infections.

Following dietary changes are recommended for you:

  • Don’t take solid diet.Let your stomach rest for few hours after food poisoning.
  • Start with liquid diet.Gradually increase the amount of liquid .Try clear liquids such as flat ginger ale or white soda, broths, popsicles, or apple juice. These will provide an oral source of fluids that are easily absorbed in the gastrointestinal tract.
  • If clear liquids are tolerated, you can start to introduce solid foods.First start with low fibre foods like cooked cereals, plain rice.
  • Avoid high-fiber foods isuch as beans, whole grains and bran cereals, fresh fruits, and vegetables such as asparagus, brussels sprouts, cabbage, and carrots.

  • Avoid all dairy products as they contain lactose and may cause diarrhea.When all your symptoms will be resolved and you are able to accept solids,only then start dairy products.
  • Don't take fried,spicy,salty,chilly food items.Avoid those things that irritate your stomach or cause your symptoms to flare up.

You need to continue taking loperamide to stop the diarrhea & loose stools.Also take tab.Ranitidine(Zantac) 150 mg twice a day.It is available as over the counter (OTC)without a prescription & will help you greatly.Also taking probiotics(available as OTC) will help you recover quickly so that you can enjoy your trip for NY.

Thank you.

Hope this helped.

Is there is anything else that you would like to know? I am happy to address your follow-up questions. And please do not forget to leave positive rating (3 or more star) so I can get credit for helping you today we only get after positive feedback.

Kind Regards

Dr.Josh

Customer: replied 1 month ago.
I was awaken at 4:00 AM with a bout of diarrhea and took 1 Imodium which makes a total of 5 Imodium in the past 10 hours and the bottle says to not take more than 4 in 24 hours. I have no pain or cramps, no nausea of vomiting. I feel fine except for the diarrhea. I have lived with this type of situation for years and have learned to handle it by avoiding milk products and now avoiding wheat. But I am suppose to fly to NY today leaving house at 8:30. Would Pedilite help? I thinking I will have to cancel my trip.
Customer: replied 1 month ago.
I am not sick or have any other symptoms other than the diarrhea but this would be hard to travel with. Is there any stronger medicine I could get to stop the diarrhea?
Expert:  Dr Josh replied 1 month ago.

Dear customer

Thank you for replying back.

Pedialyte is not for stopping the diarrhea, but it does help prevent the dehydration that can occur as a result of these symptoms.

As you have already taken 5 Imodium in the past 10 hours,further dosage of imodium is not recommended.

I can understand that you have to leave for NY today,but still have the diarrhea,I advise you to visit ER as the stronger medications are available by prescription only & can be prescribed after examination.

Yes,I understand that it is hard to travel with these episodes of diarrhea,so my advise for you is to go to hospital & discuss with your doctor for the prescription of other medications accordingly.

And please do not forget to leave positive rating(3 or more star) so I can get credit for helping you today we only get after positive feedback.

If you still have any questions,please let me know..I am happy to address your follow-up questions.

God bless you & take care.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 1 month ago.

Dear customer

I know this isn’t going to be the answer you want to hear, and it’s certainly not what I want to tell you. However, At just answer website,we wish to be completely honest with you, so I feel obligated to not give you false hope.

I can understand that you have shortage of time as you have to leave for NY & it is hard to go in this situation.

You need to discuss with doctors at ER/hospital for stronger prescription medications.You may be prescribed with antibiotics if the bacterial infection is confirmed. This will eradicate the infection(if any).

Do you have any other follow up question?

And please do not forget to leave positive rating(3 or more star) so I can get credit for helping you today we only get after positive feedback.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 1 month ago.

Hi,

Just checking in to see how things are going. How is your diarrhea now? Had you boarded the flight for NY?

Do you need further assistance?Is there anything else that you would like to know?

And please do not forget to leave positive rating(3 or more star) so I can get credit for helping you to we only get after positive feedback).

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 1 month ago.

Dear customer

I have seen that you have not rated my answer so far.Please leave positive rating above the chat box. However if you still have any questions,please let me know..I am happy to address your follow-up questions.

Please do not forget to leave positive rating (3 or more stars).

Thank you.

God bless you & take care.

Kind Regards

Dr.Josh

Related Medical Questions